MAUDE Adverse Event Report: MEDTRONIC NAVIGATION, INC. (LOUISVILLE) PAK NEEDLE KIT; ORTHOPEDIC STEREOTAXIC INSTRUMENT

MEDTRONIC NAVIGATION, INC. (LOUISVILLE) PAK NEEDLE KIT; ORTHOPEDIC STEREOTAXIC INSTRUMENT
Catalog Number 9733498
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Tissue Damage (2104); Iatrogenic Source (2498)
Date of Event 04/07/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Field representative was available onsite when the reported event occurred.He confirmed that the disposable instrument broke inside of the patient's anatomy during surgery.The foreign body was surgically removed from the patient's anatomy.No patient health complications were reported by the site.Damaged instrument was not returned to manufacturer for analysis, therefore, no findings are possible.
 
Event or Problem Description
A medtronic representative reported that while in a spinal fusion procedure, the pak needle cannula broke off inside the patient.The surgeon drilled it out and was able to pull it from the patient.There was a reported delay to the procedure of less than 1 hour due to this issue.
 
Additional Manufacturer Narrative
Additional information: a medtronic representative reported that the damaged components were removed from the cannula by drilling out the pieces.It was reported that 1 to 1.5 inches of the instrument broke off.

Brand Name
PAK NEEDLE KIT
Common Device Name
ORTHOPEDIC STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
MEDTRONIC NAVIGATION, INC. (LOUISVILLE)
826 coal creek circle
louisville CO 80027
MDR Report Key6539118
Report Number1723170-2017-01911
Device Sequence Number13674305
Product Code OLO
UDI-Device Identifier00613994475169
UDI-Public00613994475169
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K131425
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 06/19/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date11/16/2018
Device Catalogue Number9733498
Device Lot Number161116
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 04/07/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date05/02/2017
Supplement Report FDA Received Date06/19/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age63 YR
Patient Weight218